Illinois, 2005

Damaging Wind in Illinois, June 6, 2005

June 6, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 6, 2:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT MON JUN 6 2005

.DISCUSSION...
SCATTERED THUNDERSTORMS ARE PRODUCING SEVERAL OUTFLOW BOUNDARIES
ACROSS MUCH OF THE AREA. WILL KEEP SCATTERED THUNDERSTORMS IN THE
FORECAST UNTIL ABOUT MIDNIGHT.

OVERALL PATTERN IS EXPECTED TO CHANGE LITTLE OVER THE NEXT COUPLE OF
DAYS. 500H PATTERN HAS TROUGH OVER THE GREAT LAKES AND AN UPPER LOW
IN THE PACIFIC NORTHWEST. AS TROUGH OVER THE GREAT LAKES MOVES OFF
THE EAST COAST...RIDGIN WILL TAKE OVER IN THE OHIO VALLEY BY
WEDNESDAY. QUESTION IS TO WHETHER THIS WILL CHANGE OUR CHANCES FOR
MAINLY AFTERNOON AND EVENING CONVECTION. EVEN WITH THE
RIDGE...SEVERAL ENSEMBLE MEMBERS HINT AT SOME WEAKNESS UNDER THE
RIDGE. THE RIDGE IS FORECAST TO MOVE BACK TO THE EAST TOWARD THE END
OF THE WEEK.

NO REAL SIGNAL FROM THE MODELS TO FOCUS ON. CURRENT THINKING IS THAT
WEDNESDAY HAS THE LOWEST CHANCES OF AFTERNOON CONVECTION. MADE
ADJUSTMENTS TO THE WEATHER AND SKY GRIDS FOR MORE DIURNAL TYPE
CONVECTION. PLUS SLIGHTLY ADJUSTED DEW POINTS.

THURSDAY THROUGH SUNDAY...THE 500H PATTERN IS IN REASONABLE
AGREEMENT BETWEEN THE GFS/ECMWF/DGEX THROUGH 00Z MONDAY. AFTER THAT
TIME..IT SEEMS THAT THE ECMWF IS A BIT SLOWER ON THE PROGRESSION OF
THE TROUGH. NCEP HAS SUGGESTED TO GO WITH THE GENERAL SOLUTION. THE
GFS...DGEX...AND NCEP ARE ADVERTISING THAT A COLD FRONT WILL REACH
THE AREA ON MONDAY. HAVE LOWERED POPS ON SATURDAY AND SUNDAY TO
SLIGHT CHANCE THINKING THAT A FEW PULSE STORMS MAY FORM..BUT LOWER
COVERAGE DUE TO WARMER 700MB TEMPS. HIGHER CHANCES ON MONDAY AS
FRONT GETS CLOSER.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&

PS
Hazardous weather outlook, Jun 6, 10:11 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1111 AM CDT MON JUN 6 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-071000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
1111 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE
SOUTHERN PORTIONS OF THE AREA FROM TENNESSEE AND ARKANSAS EARLY THIS
AFTERNOON. HEAVY RAIN WILL BE THE MAIN HAZARD...ALTHOUGH ISOLATED
STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE.

FARTHER TO THE NORTH...SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS
AFTERNOON WITH GUSTY WINDS THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED. THE WEATHER
PATTERN THIS WEEK WILL BE FAIRLY INACTIVE ACROSS THE REGION. THIS
PATTERN WILL BE ONE THAT IS FAVORABLE FOR WIDELY SCATTERED
THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PS

In the hours before

Special weather statement, Jun 6, 12:34 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT MON JUN 6 2005

KYZ001-002-MOZ112-114-061900-
FULTON KY-HICKMAN KY-MISSISSIPPI MO-NEW MADRID MO-
134 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS POSSIBLE ACROSS NEW MADRID COUNTY IN
SOUTHEAST MISSOURI AND FULTON COUNTY IN SOUTHWEST KENTUCKY...

A BROKEN BAND OF THUNDERSTORMS...CAPABLE OF PRODUCING ISOLATED WIND
GUSTS IN EXCESS OF 50 MPH...AS WELL AS RAINFALL AMOUNTS IN
EXCESS OF AN INCH AN HOUR...WAS MOVING NORTHEAST 10 TO 15 MPH.

THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A NEW MADRID
MISSOURI TO CAYCE KENTUCKY LINE NO LATER THAN 2 PM.

PERSONS IN THE PATH OF THESE STORMS CAN ALSO EXPECT FREQUENT
LIGHTNING AND THE POTENTIAL FOR SMALL HAIL.

SMITH
Special weather statement, Jun 6, 1:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON JUN 6 2005

ILZ075-076-061945-
JEFFERSON IL-WAYNE IL-
200 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS POSSIBLE ACROSS JEFFERSON AND WAYNE
COUNTIES IN ILLINOIS...

AN AREA OF THUNDERSTORMS...CAPABLE OF PRODUCING ISOLATED WIND
GUSTS IN EXCESS OF 50 MPH...AS WELL AS RAINFALL AMOUNTS IN
EXCESS OF AN INCH AN HOUR...WAS MOVING NORTHEAST 10 TO 15 MPH.

THE LEADING EDGE OF THESE STORMS WILL MOVE NEAR A IRVINGTON TO DIX
TO CISNE LINE NO LATER THAN 230 PM. THIS AREA OF STRONG THUNDERTORMS
WILL REMAIN NORTH OF INTERSTATE 64.

PERSONS IN THE PATH OF THESE STORMS CAN ALSO EXPECT FREQUENT
LIGHTNING AND THE POTENTIAL FOR SMALL HAIL.

SMITTY
Special weather statement, Jun 6, 1:24 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT MON JUN 6 2005

KYZ005>009-011>013-062030-
CALDWELL KY-CALLOWAY KY-GRAVES KY-LIVINGSTON KY-LYON KY-MARSHALL KY-
MCCRACKEN KY-TRIGG KY-
224 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORM HAS DEVELOPED OVER THE LBL RECREATION AREA...

THE STORM WAS JUST SOUTH OF AURORA MOVING NORTHEAST AT 20 MPH TOWARD
AURORA...GOLDEN POND AND CANTON AREAS. THIS STORM IS CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 30 MPH AND SMALL HAIL.

IF YOU ARE IN THE PATH OF THIS STORM...ESPECIALLY ON THE LAKES...
MOVE TO SHORE...AND SEEK SHELTER INDOORS UNTIL THE STORM HAS
PASSED.

KH/RS

The radar

The Evansville,IN radar (KVWX), 76 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 6, 2:00 PM CST
Where
Wayne County, Johnsonville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.517, -88.533

Large tree limbs and a whole tree were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453676.